Alert archive / New Hampshire / Flash Flood Warnings in 2009
Flash Flood Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Aug 22, 2009, 6:15 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 2 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2009, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 22, 2009, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:17 PM EDT | HEAVY RAIN 3.63 | Peterborough, NH | SINCE MIDNIGHT AT MACDOWELL DAM. |
| Aug 22, 6:43 PM EDT | FLOOD | Peterborough, NH | CITY AVENUE FLOODED AND IMPASSABLE |
| Aug 22, 6:44 PM EDT | FLOOD | Peterborough, NH | 2 FLOODED BASEMENTS ONE ON 7TH ST AND AND ONE ON UNION ST. |
| Aug 22, 6:51 PM EDT | FLASH FLOOD | Peterborough, NH | MUDSLIDE AND COLLAPSED HILLSIDE ONTO ROADWAY AT JUNCTION OF ROUTES 202 AND 136. REPORT CONFIRMED BY STATE EMERGENCY MANAGEMENT OFFICIAL. |
| Aug 22, 6:54 PM EDT | FLASH FLOOD | Peterborough, NH | PARTIAL ROAD WASHOUT ON ROUTE 136. |
| Aug 22, 6:55 PM EDT | FLASH FLOOD | Peterborough, NH | A 2000 FOOT SECTION OF THE EASTBOUND LANE OF ROUTE 101 WAS COMPLETELY UNDERMINED NEAR CALISAIS DRIVE. |
| Aug 22, 7:26 PM EDT | FLASH FLOOD | Peterborough, NH | GREENFIELD ROAD...RIVER IS OUT OF ITS BANKS...AND FLOODED ROAD. SUCCESSFULLY RESCUED 2 PEOPLE IN TWO SEPARATE CARS THAT WERE STRANDED ON THAT ROAD. |
| Aug 22, 7:40 PM EDT | HEAVY RAIN 5.16 | Peterborough, NH | 5.16 INCHES OF RAIN MEASURED AT THE MACDOWELL DAM SINCE MIDNIGHT. |
| Aug 22, 8:15 PM EDT | FLOOD | Jaffrey, NH | PINE STREET FLOODED BASEMENT. TIME OF OCCURENCE MAY HAVE BEEN TWO HOURS EARLIER. |
| Aug 22, 8:16 PM EDT | FLASH FLOOD | Peterborough, NH | HOPKINS ROAD...WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 222215
FFWBOX
NHC005-011-230015-
/O.NEW.KBOX.FF.W.0020.090822T2215Z-090823T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF JAFFREY...
WEST CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 815 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN A PORTION OF EASTERN
CHESHIRE COUNTY AND WESTERN HILLSBOROUGH COUNTY NEW HAMPSHIRE.
THE RAINFALL WAS CONCENTRATED ALONG THE NUBANUSIT BROOK IN THE
TOWNS OF NELSON...HARRISVILLE...AND PETERBOROUGH. FLASH FLOODING
IS POSSIBLE IN THOSE AREAS. OTHER SMALL STREAMS MAY QUICKLY
OVERFLOW THEIR BANKS AS SHOWERS AND THUNDERSTORMS PRODUCE ANOTHER
1 TO 2 INCHES OF RAIN THERE THROUGH 815 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN TAUNTON.
&&
LAT...LON 4295 7214 4296 7191 4276 7190 4279 7200
4275 7215
$$
FIELDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 22, 6:12 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT SAT AUG 22 2009
.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL CONTINUE THIS WEEKEND WITH HURRICANE
BILL PASSING OVER 150 MILES EAST OF NANTUCKET SUNDAY MORNING. GUSTY
FLOODING THUNDERSTORMS WILL OCCUR OVER THE INTERIOR...MAINLY EACH
AFTERNOON AND EVENING. HIGH SURF AND DANGEROUS RIP CURRENTS WILL BE
THE PRIMARY EFFECTS OF HURRICANE BILL ALONG THE COAST THIS WEEKEND
ALONG WITH HEAVY RAIN SQUALLS LATE THIS AFTERNOON AND TONIGHT. NEXT
WEEK IS PROJECTED TO BE SOMEWHAT MORE COMFORTABLE...ESPECIALLY NEXT
THURSDAY AND FRIDAY WHEN COOL HIGH PRESSURE SPREADS INTO NORTHERN NEW
ENGLAND AND SOUTHEAST CANADA.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TONIGHT...
CONVECTION WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING ACROSS
THE NORTHWESTERN HALF OF THE FORECAST AREA AND SHIFT WEST THIS
EVENING. BILL WILL TRACK SOUTHEAST OF CAPE COD AFTER 06Z. ENVELOPE OF
HIGHER THETA-E AIR PROGGED TO REACH JUST WEST OF THE I95 CORRIDOR...THUS
HAVE INCLUDED LIKELY TO CATEGORICAL POPS GENERALLY ALONG AND EAST OF
THIS LINE WITH LOW CHANCE POPS WEST. RAIN WILL BE LOCALLY HEAVY WITH
BANDS OF PRECIPITATION WHICH TRACK ACROSS THE AREA. THE 12Z RGEM
APPEARS TO INITIALIZE FAIRLY WELL AND WAS USED TO DERIVE QPF AMOUNTS.
THE TROPICAL STORM WARNING REMAINS IN EFFECT FOR CAPE COD...MARTHAS
VINEYARD AND THE ADJACENT COASTAL WATERS TONIGHT. ALSO A HIGH SURF
ADVISORY THROUGH 12Z FOR ALL OF THE EASTERN MASSACHUSETTS AND RHODE
ISLAND COASTLINE. EIGHT TO TEN FOOT SEAS HAVE ALREADY REACHED THE
COASTAL WATERS THIS AFTERNOON.
POPULATED WITH THE LATEST HURRICANE WAVE MODEL GUIDANCE AND THE TCM
TOOL WITH GFS BASED WIND SPEEDS AS QUICKLY AS RECEIVED TO DERIVE WIND
VELOCITIES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6PM SUNDAY EVENING/...
SUNDAY...BILL DEPARTS THE NEARBY OFFSHORE WATERS IN THE MORNING...
FOLLOWED BY SHORT WAVE RIDGING. A WEAK COLD FRONT WILL APPROACH FROM
THE WEST LATER IN THE AFTERNOON. MIXED LAYER CAPES SHOULD APPROACH
1000 J/KG DURING THE AFTERNOON ACROSS THE AREA. IN ADDITION A 100 KT
JET STREAK AND SHORT WAVE DISTURBANCE WILL BE CROSSING NEW YORK STATE
DURING THE AFTERNOON WITH COOLING ALOFT BY 00Z. THEREFORE HAVE LIKELY
POPS ADVERTISED ACROSS THE WEST WITH SLIGHT CHANCE TO LOW CHANCE POPS
EAST IN THE AFTERNOON.
OTHERWISE ANOTHER WARM AND HUMID DAY EXPECTED.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
WARMER THAN NORMAL WITH A BIT LESS HUMIDITY SUN NIGHT THROUGH
WEDNESDAY THEN A DEFINITE COOLER TREND FOR THU-SAT BUT WITH
UNCERTAINTY REGARDING END OF THE WEEK WEATHER.
FLY IN THE OINTMENT FOR COASTAL MASSACHUSETTS IS A BACKDOOR COOL
FRONT POSSIBILITY MONDAY INTO TUESDAY.
SUNDAY NIGHT AND MONDAY...LEFTOVER SHOWERS AND ISOLATED
THUNDERSTORMS PER 15Z SREF. TEMPS ARE 12Z NCEP MOS BLENDED.
WE DID NOT ACCOUNT FOR A POSSIBLE BACKDOOR COOLING EVENT IN EASTERN
MASSACHUSETTS MONDAY WHICH IS A CONSIDERABLE UNKNOWN AT THIS TIME.
TUESDAY INTO WED...SOMEWHAT DRIER BUT STILL WARMER THAN NORMAL AS
LOW PRES CROSSES QUEBEC.
LATE WED...POSSIBLE SHOWER OR TSTM WITH CFP.
NEXT THU-FRI-SAT...HIGH PRES TENDS TO SPREAD INTO SOUTHEAST CANADA
AND NORTHERN NEW ENGLAND. THE QUESTION...DOES IT BARREL INTO OUR
AREA OR JUST DRAIN COOL BL AIR SOUTHWARD WHILE OVERRUNNING DEVELOPS?
SO...WHERE WILL THE CONFLUENCE ZONE BE...ACROSS SOUTHERN NEW ENGLAND
OR NEAR THE CANADIAN BORDER. SINCE ITS SUMMER... I TEND TO FAVOR
THE 12Z/22 GEFS INSTEAD OF THE ROBUST DRY COOL ECMWF.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
TONIGHT...MVFR CONDITIONS DEVELOPING IN LOW CLOUDS OVERNIGHT...IFR
EASTERN TERMINALS GENERALLY SE OF BOS-PVD TO THE SOUTH COAST. SHOWERS
WITH NE WINDS GUSTING UP TO 35 KT KACK-KPVC FOR A FEW HOURS AROUND
OR SHORTLY AFTER 06Z.
SUNDAY...MVFR BECOMING VFR. IFR CONDITIONS IN THE MORNING ALONG THE
SOUTH COAST. SCATTERED SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON MAINLY INTERIOR TERMINALS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUN NIGHT...VFR WITH AREAS OF MVFR CONDS IN FOG OR LEFTOVER DYING
SHOWERS.
MONDAY-TUESDAY...GENERALLY VFR...THOUGH IF WE HAVE A BACK DOOR MONDAY
THEN MVFR OR IFR CONDS WOULD INVADE THE COAST ON NE FLOW.
WEDNESDAY...MAINLY VFR...THOUGH MAY SEE LOCAL MVFR CIGS/VSBYS IN ANY
AFTERNOON OR EVENING SHOWERS/TSTMS. SW WINDS GUST 20 KTS AHD OF THE
CFP WED AFTN.
THURSDAY...VFR.
&&
.MARINE...
TONIGHT...HURRICANE BILL WILL CREATE HIGH SURF AND TROPICAL STORM
FORCE WINDS ACROSS THE SOUTHEASTERN WATERS. PLEASE SEE THE LATEST
HLSBOX AND MWWBOX FOR DETAILS. DID NOT STRAY FAR FROM THE LATEST
HURRICANE WAVE GUIDANCE.
SUNDAY...LEFTOVER SMALL CRAFT ADVISORIES ACROSS MOST OF THE COASTAL
WATERS MAINLY FOR HAZARDOUS SEAS.
OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...
SUNDAY NIGHT-MONDAY...HEADLINES WOULD BE ASSOCIATED WITH THE STATUS
OF THE LEFTOVER SWELLS IN THE WATERS...BUT HAZ SEAS EXTENSION APPEARS
LIKELY FOR PARTS OF THE OUTER COASTAL WATERS.
TUESDAY-WEDNESDAY...NO HEADLINES ANTICIPATED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ007-015-
019>021.
TROPICAL STORM WARNING FOR MAZ022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR RIZ006>008.
MARINE...TROPICAL STORM WARNING FOR ANZ231>234-254-255.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ235-237-250-
251-256.
&&
SYNOPSIS...DRAG
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...DRAG
AVIATION...DRAG/STRAUSS
MARINE...DRAG/STRAUSSHazardous weather outlook, Aug 22, 6:02 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 602 PM EDT SAT AUG 22 2009 CTZ004-MAZ004>006-012>014-017-018-026-NHZ012-015-RIZ001>005-232215- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 602 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED URBAN AND POOR DRAINAGE FLOODING ACROSS WESTERN MASSACHUSETTS....NORTHERN CONNECTICUT AND CHESHIRE COUNTY NH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-015-019>021-RIZ006>008-232215- EASTERN ESSEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 602 PM EDT SAT AUG 22 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. CONSIDERABLE BEACH EROSION WILL OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES...ESPECIALLY ON THE SOUTH FACING COASTLINE. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ016-232215- EASTERN NORFOLK MA- 602 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST LATER THIS AFTERNOON AND EVENING...SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS ALONG WITH LOCALIZED URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. DISTANT HURRICANE BILL WILL BRING INCREASING SOUTH TO SOUTHEAST SWELLS TO THE COASTAL WATERS LATE TONIGHT AND SUNDAY. SEAS MAY REACH 10 TO 15 FEET TONIGHT INTO SUNDAY. THIS MAY LEAD TO DANGEROUS SURF AND RIP CURRENTS. CONSIDERABLE BEACH EROSION MAY ALSO OCCUR THROUGH THE WEEKEND HIGH TIDE CYCLES. MINOR SPLASH OVER COULD ALSO OCCUR AROUND THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-232215- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 602 PM EDT SAT AUG 22 2009 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-MAZ002-003-008>011-NHZ011-232215- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-CHESHIRE NH- 602 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS TODAY AND TONIGHT... SOME OF WHICH WILL PRODUCE TORRENTIAL DOWNPOURS AND LOCALIZED URBAN AND POOR DRAINAGE FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS WELL. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON AND INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>234-254-255-232215- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 602 PM EDT SAT AUG 22 2009 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE GUSTY WINDS DURING SUNDAY AFTERNOON INTO SUNDAY EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-235>237-250-251-256-232215- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 602 PM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE BRIEF TORRENTIAL DOWNPOURS AND BRIEF WIND GUSTS THIS AFTERNOON AND TONIGHT. SOUTH TO SOUTHEAST SWELLS WILL CONTINUE TO INCREASE AS HURRICANE BILL MAKES ITS CLOSEST APPROACH TONIGHT. SEAS WILL REACH UP TO 15 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND WIND GUSTS DURING SUNDAY AFTERNOON INTO SUNDAY EVENING AS HURRICANE BILL PUSHES AWAY. SOUTH TO SOUTHEAST SWELLS WILL CONTINUE THROUGH SUNDAY AS BILL MOVES TOWARD THE CANADIAN MARITIMES SUNDAY. SEAS WILL REACH UP TO 18 FEET THROUGH SUNDAY MORNING...THEN WILL SLOWLY SUBSIDE. SCATTERED THUNDERSTORMS MAY DEVELOP LATER WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 22, 3:20 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT SAT AUG 22 2009 MAZ006-007-222000- EASTERN ESSEX MA-WESTERN ESSEX MA- 320 PM EDT SAT AUG 22 2009 AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTHEAST OF NEWBURY...OR ABOUT 5 MILES SOUTHWEST OF NEWBURYPORT...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MERRIMAC...NEWBURYPORT...AMESBURY AND SALISBURY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Aug 22, 3:46 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT SAT AUG 22 2009 MAZ002>004-NHZ011-222045- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA- 346 PM EDT SAT AUG 22 2009 AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH OVER JAFFREY...MOVING NORTH NORTHWEST AT 15 MPH. THESE STORMS CONTAIN TORRENTIAL RAINFALL WHICH WILL RESULT IN POOR DRAINAGE STREET FLOODING. DO NOT DRIVE THROUGH FLOODED AREAS. * SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...ROXBURY...KEENE... HARRISVILLE...NELSON AND SULLIVAN. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Special weather statement, Aug 22, 3:51 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT SAT AUG 22 2009 MAZ008>011-222030- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 351 PM EDT SAT AUG 22 2009 AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH 3 MILES NORTHEAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF CHICOPEE...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WERE ALSO PRODUCING TORRENTIAL RAINFALL. THIS WILL LEAD TO AREAS OF POOR DRAINAGE STREET FLOODING. * SOME LOCATIONS AFFECTED INCLUDE...MONTGOMERY...CHICOPEE...LUDLOW... HUNTINGTON...HOLYOKE...SOUTHAMPTON...CHESTER...EASTHAMPTON...SOUTH HADLEY...GRANBY...WESTHAMPTON...BELCHERTOWN...MIDDLEFIELD... WORTHINGTON...WILLIAMSBURG...NORTHAMPTON...HATFIELD...HADLEY... GOSHEN AND CHESTERFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. FRANK
Local storm report, Aug 22, 4:13 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLOOD STONEHAM 42.47N 71.10W
08/22/2009 MIDDLESEX MA TRAINED SPOTTER
1 FOOT OF WATER OVER THE ROAD AT THE INTERSECTION OF
EASTON AVENUE AND MAIN STREET.
0321 PM LIGHTNING WEST NEWBURY 42.80N 71.00W
08/22/2009 ESSEX MA AMATEUR RADIO
GARAGE HIT BY LIGHTNING WHICH RESULTED IN A FIRE ON CRANE
NECK STREET.
&&
HFRANKSpecial weather statement, Aug 22, 4:28 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT SAT AUG 22 2009 NHZ011-015-222115- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 428 PM EDT SAT AUG 22 2009 AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF NELSON...OR ABOUT 12 MILES NORTH OF JAFFREY...MOVING NORTH AT 15 MPH. THIS STORM HAS THE POTENTIAL PRODUCE ONE-HALF INCH DIAMETER HAIL AND WIND GUSTS TO 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WINDSOR AND STODDARD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FIELD
Local storm report, Aug 22, 5:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT SAT AUG 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM LIGHTNING WEST NEWBURY 42.80N 71.00W
08/22/2009 ESSEX MA AMATEUR RADIO
GARAGE HIT BY LIGHTNING WHICH RESULTED IN A FIRE ON CRANE
NECK STREET.
0546 PM FLOOD HANCOCK 42.97N 71.98W
08/22/2009 HILLSBOROUGH NH AMATEUR RADIO
ON MIDDLE ROAD...FLOODED BASEMENT. CULVERT BROKEN IN
FRONT OF HOUSE. FURNACE UNDER WATER.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:18 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 117 min |
| Aug 22, 5:16 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 119 min |
Nearby
Flash Flood Warnings in New Hampshire, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.